Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Retin-A, causing my hair loss??

Discussion in 'Medications that can cause Hair Loss' started by lc_78, Nov 2, 2009.

  1. WJh

    WJh New Member

    Joined:
    Jul 11, 2017
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    I was diagnosed with FFA. I just started wondering if Retin A that I used topically years and years ago could be a culprit?
     
  2. Sandy

    Sandy Established Member

    Joined:
    Apr 29, 2019
    Messages:
    132
    Likes Received:
    13
    Dislikes Received:
    0
    OMG, I never thought that using retin-A as a cream on my face could affect my hair but I have been using it for years now, and now my hair is getting so much worse, in particular the front center that is seeing through and the temple areas. I am stopping Retin-A immediately but I hope stopping it doesn't cause more loss. This is devastating. How is it exactly, is it that one's body is absorbing too much Vit A?
    So by stopping it, has anyone noticed any regrowth? I feel it too late for me. Seriously I have been considering to have a transplant.
     
  3. Sandy

    Sandy Established Member

    Joined:
    Apr 29, 2019
    Messages:
    132
    Likes Received:
    13
    Dislikes Received:
    0
    Hello, it has been a few years so don't know if you are still active here, but I never ever thought retina-A was cause of hair loss. I cannot recall if I was on retin-A 25 years ago or not, I think I was, but that was when I had the first hair loss, a chunk in front center just from one day to next disappeared, I always assumed it was at the hairdresser because I noticed it after returning from colouring my hair.
    Anyway I thought it would grow back, but I was also entering menopause then. My hair used to be SO thick then no clips would hold it. I lost the volume also but was able to disguise it for many years since I had thick heavy hair. But in March this year I all of a sudden noticed that my hair was literally see through front center. I have become extremely subconscious of this, and have gone to see 3 transplant doctors, all recommend a transplant. I actually thought they would say-forget it, you have a lot of hair still--but they all recommend it. One told me to use toppik and I hate the idea but I actually just ordered it.
    Now and only now am I attributing at least part of my problem to the Retin-A, which I have used for so long. I am stopping it as of today but don't know at my age (74) if I can expect any regrowth.
    I also just started oestrogen cream. I am having full blood work next week, and see if I make an appt with Dr Austin Childs for him to analyse my results, he appears to be an expert in hormones, thyroid (I also have auto-immune hashis). My last option may just be a transplant but I am actually terrified of the idea; if I lost more through shock loss, I would probably be suicidal...........
     

Share This Page